Low-dimensional modeling of streaks in a wedge flow boundary layer

Higuera, María y Vega de Prada, José Manuel (2012). Low-dimensional modeling of streaks in a wedge flow boundary layer. "Physics of Fluid", v. 24 (n. 5); pp.. ISSN 1070-6631. https://doi.org/10.1063/1.4711371.

Descripción

Título: Low-dimensional modeling of streaks in a wedge flow boundary layer
Autor/es:
  • Higuera, María
  • Vega de Prada, José Manuel
Tipo de Documento: Artículo
Título de Revista/Publicación: Physics of Fluid
Fecha: Mayo 2012
Volumen: 24
Materias:
Escuela: E.T.S.I. Aeronáuticos (UPM) [antigua denominación]
Departamento: Fundamentos Matemáticos de la Tecnología Aeronáutica [hasta 2014]
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (639kB) | Vista Previa

Resumen

This paper is concerned with the low dimensional structure of optimal streaks in a wedge flow boundary layer, which have been recently shown to consist of a unique (up to a constant factor) three-dimensional streamwise evolving mode, known as the most unstable streaky mode. Optimal streaks exhibit a still unexplored/unexploited approximate self-similarity (not associated with the boundary layer self-similarity), namely the streamwise velocity re-scaled with their maximum remains almost independent of both the spanwise wavenumber and the streamwise coordinate; the remaining two velocity components instead do not satisfy this property. The approximate self-similar behavior is analyzed here and exploited to further simplify the description of optimal streaks. In particular, it is shown that streaks can be approximately described in terms of the streamwise evolution of the scalar amplitudes of just three one-dimensional modes, providing the wall normal profiles of the streamwise velocity and two combinations of the cross flow velocity components; the scalar amplitudes obey a singular system of three ordinary differential equations (involving only two degrees of freedom), which approximates well the streamwise evolution of the general streaks.

Más información

ID de Registro: 16355
Identificador DC: http://oa.upm.es/16355/
Identificador OAI: oai:oa.upm.es:16355
Identificador DOI: 10.1063/1.4711371
URL Oficial: http://scitation.aip.org/content/aip/journal/pof2/24/5/10.1063/1.4711371
Depositado por: Memoria Investigacion
Depositado el: 08 Abr 2014 17:19
Ultima Modificación: 28 Abr 2015 15:44
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM